Advisory - Recall of one batch of RAN-Gabapentin 100 mg capsules due to cross-contamination with Etodolac
10 Apr, 2015, 12:44 ET
OTTAWA, April 10, 2015 /CNW/ -
Ranbaxy Pharmaceuticals Canada Inc., in consultation with Health Canada, is recalling one batch of RAN-Gabapentin, a medication used to treat epilepsy, due to cross-contamination during the manufacturing process with Etodolac, a non-steroidal anti-inflammatory drug.
The population at risk includes those who are hypersensitive to Etodolac, acetylsalicylic acid (ASA) or any other non-steroidal anti-inflammatory drug (NSAID). The risks include mild skin rashes, hives, and in rare instances, anaphylactoid reactions have also been reported during drug therapy with Etodolac.
For most adult patients, exposure to trace amounts of Etodolac will not represent a health risk and there are no contraindications for taking the two medications together.
RAN-Gabapentin: Capsules 100 mg, Batch number 2582026, expiry date December 2015
Who is affected:
Consumers using the affected batch of RAN-Gabapentin who are hypersensitive to Etodolac, acetyl-salicylic acid (ASA) or any other non-steroidal anti-inflammatory drug (NSAID).
What consumers should do:
- Do not discontinue treatment with RAN-Gabapentin from the affected batch unless you have a history of anaphylaxis with NSAIDs.
- If you have a history of anaphylaxis with NSAIDs, speak to your pharmacist or doctor as soon as possible about obtaining unaffected medication or an alternative treatment.
- If you are on affected product and are having symptoms of allergic reaction, seek immediate attention.
- Contact your health care professional to obtain medical advice if you have taken any of the affected product and have concerns about your health.
- Report any adverse events to Health Canada.
What Health Canada is doing:
Health Canada is monitoring the recall by Ranbaxy Pharmaceuticals Canada Inc. The Department will continue to monitor the situation and update Canadians should new information be identified.
How to report side effects to health products to Health Canada:
- Call toll-free at 1-866-234-2345
- Visit MedEffect Canada's web page on Adverse Reaction Reporting for information on how to report online, by mail or by fax.
Stay connected with Health Canada and receive the latest advisories and product recalls using social media tools.
Également disponible en français
SOURCE Health Canada
For further information: Media Enquiries: Health Canada, (613) 957-2983, Public Enquiries: (613) 957-2991, 1-866 225-0709
Share this article